Alert archive / California / Wind Advisories in 2006

Wind Advisory 35, NWS San Diego, CA

December 22, 20064 counties in California

NWS San Diego, CA issued this wind advisory at Dec 22, 2006, 1:21 PM PST for 4 counties in California. It took effect at Dec 22, 2006, 3:43 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2006, 1:21 PM PST (21:21 UTC)
In effect from
Dec 22, 2006, 3:43 PM PST
Expired
Dec 23, 2006, 12:38 PM PST
In force
21 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 222121
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 PM PST FRI DEC 22 2006

...INCREASING NORTH TO NORTHEAST WINDS DEVELOPING THIS EVENING
OVER PORTIONS OF ORANGE..RIVERSIDE...AND SAN BERNARDINO
COUNTIES...

.STRONG WINDS CIRCULATING AROUND DEVELOPING LOW PRESSURE IN
NORTHWEST MEXICO WILL AUGMENT STRENGTHENING OFFSHORE SURFACE
PRESSURE GRADIENTS THIS EVENING TO DRIVE GUSTY WINDS THROUGH AND
BELOW MOUNTAIN PASSES AND CANYONS INTO SATURDAY. PORTIONS OF THE
INLAND EMPIRE NEAR AND BELOW THE CAJON PASS...AND SOME OF THE
CANYONS IN THE SANTA ANA MOUNTAINS WILL BE PARTICULARLY VULNERABLE
TO THESE WINDS.

CAZ048-055-230500-
/O.NEW.KSGX.WI.Y.0035.061223T0500Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
121 PM PST FRI DEC 22 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY. 

AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55
MPH EXPECTED TO DEVELOP NEAR AND BELOW THE CAJON PASS LATE THIS
EVENING THROUGH MIDDAY SATURDAY. BRIEF...LOCALLY HIGHER GUSTS WILL
BE POSSIBLE IN WIND PRONE AREAS NEAR THE PASS. THE WINDS ARE
EXPECTED TO DECREASE SATURDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS OF
STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY REDUCED
VISIBILITY IN BLOWING DUST AND SAND. USE EXTRA CAUTION.

$$

CAZ042-057-230500-
/O.NEW.KSGX.WI.Y.0035.061223T0500Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
121 PM PST FRI DEC 22 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
SATURDAY. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH
EXPECTED TO DEVELOP THROUGH AND BELOW CANYONS IN THE SANTA ANA
MOUNTAINS AFTER 9 PM TONIGHT. THE WINDS ARE EXPECTED TO DECREASE
SATURDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS OF
STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY REDUCED
VISIBILITY IN BLOWING DUST AND SAND. USE EXTRA CAUTION.

$$

JAD
6 follow-up statements
000 
WWUS76 KSGX 222343
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
343 PM PST FRI DEC 22 2006

...STRONG NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND IN THE
INLAND EMPIRE THROUGH SATURDAY MORNING...

.STRONG OFFSHORE WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AS
WE START THE HOLIDAY WEEKEND. WINDS FROM 25 TO 35 MPH WITH GUSTS
TO 55 MPH ARE EXPECTED IN THE MOUNTAIN PASSES AND THE INLAND
EMPIRE. THE SANTA ANA MOUNTAIN PASSES WILL ALSO BE PARTICULARLY
VULNERABLE TO THESE WINDS.

VISIBILITIES NEAR ZERO IN AREAS OF BLOWING DUST AND SAND WILL MAKE
DRIVING ESPECIALLY TREACHEROUS.

CAZ056-058-230600-
/O.EXB.KSGX.WI.Y.0035.061222T2343Z-061223T2200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
343 PM PST FRI DEC 22 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. 

WINDS WILL INCREASE TONIGHT TO 25 TO 35 MPH WITH GUSTS TO 55 MPH
AT TIMES THROUGH THE MOUNTAIN PASSES. THE STRONG WINDS WILL
CONTINUE INTO SATURDAY MORNING BEFORE SUBSIDING SATURDAY
AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

CAZ048-055-230600-
/O.EXT.KSGX.WI.Y.0035.061222T2343Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
343 PM PST FRI DEC 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. 

STRONG NORTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH TONIGHT AND INTO SATURDAY MORNING BEFORE
SUBSIDING SATURDAY AFTERNOON. LOCALLY HIGHER GUSTS WILL BE
POSSIBLE IN WIND PRONE AREAS NEAR THE CAJON PASS. 

VISIBILITIES NEAR ZERO IN BLOWING DUST AND SAND WILL MAKE DRIVING
ESPECIALLY TREACHEROUS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS.

$$

CAZ042-057-230600-
/O.EXT.KSGX.WI.Y.0035.061222T2343Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
343 PM PST FRI DEC 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST SATURDAY. 

WINDS WILL INCREASE TONIGHT TO 25 TO 35 MPH WITH GUSTS TO 55 MPH
AT TIMES THROUGH AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS.
THE STRONG WINDS WILL CONTINUE INTO SATURDAY MORNING BEFORE
SUBSIDING SATURDAY AFTERNOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS OF
STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

MOEDE
000 
WWUS76 KSGX 230547
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
947 PM PST FRI DEC 22 2006

...STRONG NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES AND IN THE
INLAND EMPIRE THROUGH SATURDAY MORNING...

.STRONG OFFSHORE WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
AS WE START THE HOLIDAY WEEKEND. WINDS FROM 25 TO 35 MPH WITH
GUSTS TO 55 MPH ARE EXPECTED IN THE MOUNTAIN PASSES AND THE
INLAND EMPIRE TONIGHT AND SATURDAY MORNING. 

VISIBILITIES NEAR ZERO IN AREAS OF BLOWING DUST AND SAND WILL
MAKE DRIVING ESPECIALLY TREACHEROUS.

CAZ048-055-056-058-231415-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
947 PM PST FRI DEC 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

WINDS WILL INCREASE TONIGHT TO 25 TO 35 MPH WITH GUSTS TO 55 MPH
AT TIMES THROUGH THE MOUNTAIN PASSES. LOCAL GUSTS TO 65 MPH ARE
POSSIBLE IN THE WIND PRONE AREAS BELOW THE CAJON PASS. THE STRONG
WINDS WILL CONTINUE INTO SATURDAY MORNING BEFORE SUBSIDING
SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

CAZ042-057-231415-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
947 PM PST FRI DEC 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

WINDS TONIGHT WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 55 MPH
THROUGH AND BELOW CANYONS IN THE SANTA ANA MOUNTAINS. THE STRONG
WINDS WILL CONTINUE INTO SATURDAY MORNING BEFORE SUBSIDING
SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

MOEDE
000 
WWUS76 KSGX 230736
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1136 PM PST FRI DEC 22 2006

...STRONG SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS THROUGH EARLY AFTERNOON SATURDAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH WINDS
ALOFT BEHIND LOW PRESSURE OVER NORTHERN MEXICO WILL BRING STRONG
SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN
CALIFORNIA THROUGH MID MORNING SATURDAY...DECREASING DURING THE
AFTERNOON. STRONGEST AND MOST WIDESPREAD WINDS...BELOW THE CAJON 
PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS...COULD GUST TO
80 MPH AT TIMES THROUGH MID MORNING SATURDAY.

CAZ057-231200-
/O.UPG.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
/O.NEW.KSGX.HW.W.0009.061223T0736Z-061223T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1136 PM PST FRI DEC 22 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTHEAST WINDS 30 TO 40 MPH WILL PERSIST THROUGH MID
MORNING SATURDAY WITH GUSTS TO 80 MPH AT TIMES. WINDS WILL
DECREASE LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-231200-
/O.UPG.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
/O.NEW.KSGX.HW.W.0009.061223T0736Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1136 PM PST FRI DEC 22 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL PERSIST THROUGH MID
MORNING SATURDAY WITH GUSTS TO 80 MPH AT TIMES. WINDS WILL BE
STRONGEST AND MOST WIDESPREAD BELOW THE CAJON PASS. WINDS WILL
DECREASE LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-056-058-231200-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1136 PM PST FRI DEC 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL PERSIST THROUGH MID
MORNING SATURDAY WITH GUSTS TO 55 MPH AT TIMES THROUGH PASSES AND
CANYONS. WINDS WILL DECREASE LATE SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

CAZ042-231200-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-
1136 PM PST FRI DEC 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL PERSIST THROUGH MID
MORNING SATURDAY WITH GUSTS TO 55 MPH AT TIMES BELOW PASSES AND
CANYONS. WINDS WILL BE STRONGEST AND MOST WIDESPREAD NEAR THE
FOOTHILLS OF THE SANTA ANA MOUNTAINS. WINDS WILL DECREASE LATE
SATURDAY MORNING THROUGH SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

MARTIN
000 
WWUS76 KSGX 231155
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 AM PST SAT DEC 23 2006

...STRONG SANTA ANA WINDS THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS THROUGH EARLY AFTERNOON SATURDAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH
WINDS ALOFT BEHIND LOW PRESSURE OVER NORTHERN MEXICO WILL BRING
STRONG SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS OF
SOUTHERN CALIFORNIA THROUGH MID MORNING TODAY...DECREASING
DURING THE AFTERNOON. STRONGEST AND MOST WIDESPREAD WINDS...BELOW
THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS...
COULD GUST TO 75 MPH AT TIMES THROUGH MID MORNING TODAY.

CAZ048-231800-
/O.CON.KSGX.HW.W.0009.000000T0000Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
355 AM PST SAT DEC 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. 

NORTHEAST WINDS 25 TO 35 MPH WILL BECOME MORE WIDESPREAD AFTER
SUNRISE AND PERSIST THROUGH MID MORNING WITH GUSTS TO 75 MPH AT
TIMES. WINDS WILL BE STRONGEST AND MOST WIDESPREAD BELOW THE CAJON
PASS. WINDS WILL DECREASE LATE THIS MORNING THROUGH THIS
AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ057-231800-
/O.CON.KSGX.HW.W.0009.000000T0000Z-061223T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
355 AM PST SAT DEC 23 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. 

NORTHEAST WINDS 30 TO 40 MPH WILL BECOME MORE WIDESPREAD AFTER
SUNRISE AND PERSIST THROUGH MID MORNING WITH GUSTS TO 75 MPH AT
TIMES. WINDS WILL DECREASE LATE THIS MORNING THROUGH THIS
AFTERNOON.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-056-058-231800-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
355 AM PST SAT DEC 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 20 TO 30 MPH WILL INCREASE IN COVERAGE AFTER
SUNRISE AND PERSIST THROUGH MID MORNING WITH GUSTS TO 55 MPH AT
TIMES THROUGH PASSES AND CANYONS. WINDS WILL DECREASE LATE
THIS MORNING THROUGH THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

CAZ042-231800-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-
355 AM PST SAT DEC 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 20 TO 30 MPH WILL INCREASE IN COVERAGE AFTER
SUNRISE AND PERSIST THROUGH MID MORNING WITH GUSTS TO 55 MPH AT
TIMES BELOW PASSES AND CANYONS. WINDS WILL BE STRONGEST AND MOST
WIDESPREAD NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS. WINDS
WILL DECREASE LATE THIS MORNING THROUGH THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF GREATLY
REDUCED VISIBILITY IN BLOWING DUST AND SAND.

$$

MARTIN
000 
WWUS76 KSGX 231759
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
959 AM PST SAT DEC 23 2006

...GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN PASSES AND
CANYONS THROUGH EARLY AFTERNOON SATURDAY...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND NORTH
WINDS ALOFT BEHIND LOW PRESSURE OVER NORTHERN MEXICO WILL CONTINUE
GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS OF
SOUTHERN CALIFORNIA THROUGH THIS MORNING...DECREASING DURING THE
AFTERNOON. STRONGEST AND MOST WIDESPREAD WINDS...BELOW THE CAJON
PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS...COULD GUST TO
AROUND 45 MPH AT TIMES.

CAZ048-057-232200-
/O.CAN.KSGX.HW.W.0009.000000T0000Z-061223T2200Z/
/O.EXB.KSGX.WI.Y.0035.061223T1800Z-061223T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
959 AM PST SAT DEC 23 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND
45 MPH ARES POSSIBLE AT TIMES THROUGH LATE MORNING BELOW PASSES
AND CANYONS. WINDS WILL DECREASE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF REDUCED
VISIBILITY IN BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-056-058-231900-
/O.CAN.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
959 AM PST SAT DEC 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIDESPREAD WINDS OVER 50 MPH ARE NO LONGER EXPECTED.

$$

CAZ042-232200-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-
959 AM PST SAT DEC 23 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND
45 MPH ARE POSSIBLE AT TIMES BELOW CANYONS. WINDS WILL BE
STRONGEST AND MOST WIDESPREAD NEAR THE FOOTHILLS OF THE SANTA ANA
MOUNTAINS. WINDS WILL DECREASE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALL MOTORISTS SHOULD BE PREPARED FOR AREAS
OF STRONG AND GUSTY CROSSWINDS...AND POSSIBLE AREAS OF REDUCED
VISIBILITY IN BLOWING DUST AND SAND.

$$

JAD
000 
WWUS76 KSGX 232038
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1238 PM PST SAT DEC 23 2006


CAZ042-048-057-232145-
/O.CAN.KSGX.WI.Y.0035.000000T0000Z-061223T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1238 PM PST SAT DEC 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIDESPREAD WINDS REACHING ADVISORY CRITERIA ARE NO LONGER
EXPECTED. HOWEVER...LOCALLY GUSTY WINDS WILL CONTINUE THROUGH AND
BELOW PASSES AND CANYONS THROUGH THE AFTERNOON.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:14 PM PST, 7 minutes earlier.

Area forecast discussion, Dec 22, 1:14 PM PST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
114 PM PST FRI DEC 22 2006

.SYNOPSIS...ANY LINGERING MOISTURE AND CLOUDS WILL CLEAR THIS
EVENING AS OFFSHORE DEVELOPS. SURFACE HIGH PRESSURE OVER NEVADA WILL
TEAM UP WITH STRONG WINDS ALOFT TO FORCE GUSTY WINDS THROUGH AND
BELOW PASSES AND CANYONS TONIGHT AND SATURDAY MORNING...ESPECIALLY
IN ORANGE COUNTY AND THE INLAND EMPIRE. IT WILL REMAIN RATHER COOL
THROUGH TONIGHT...THEN FAIR AND WARMER FOR THE WEEKEND UNDER
BUILDING HIGH PRESSURE ALOFT. A WEAK...FAST MOVING TROUGH OF LOW
PRESSURE WILL BRING ANOTHER CHANCE OF LIGHT PRECIPITATION TUESDAY
NIGHT THROUGH EARLY WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...A FEW AREAS OF CLOUDS AND WEAK RADAR ECHOES CONTINUED
INTO EARLY AFTERNOON BUT SATELLITE TRENDS SHOW CLEARING. SOME GUSTY
W TO NW WINDS HAVE BEEN REPORTED TODAY...MAINLY THROUGH THE HIGH
DESERTS AND THE SAN BERNARDINO MOUNTAINS DUE TO ONSHORE FLOW WITH
THE PASSING TROUGH...BUT SURFACE PRESSURE GRADIENTS ARE RAPIDLY
ACCELERATING OFFSHORE FROM THE GREAT BASIN. TEMPERATURES WERE IN THE
UPPER 50S AND 60S MOST AREAS W OF THE MTNS AND IN THE LOWER DESERTS.

MODELS SHOW STRONG N FLOW DEVELOPING ALOFT THIS EVENING. THE
COMBINATION OF OFFSHORE SURFACE GRADIENTS AND COLD AIR ADVECTION
WILL ALIGN LATER THIS EVENING THROUGH SAT MORNING TO PRODUCE WIND
ADVISORY STRENGTH WINDS THROUGH AND BELOW FAVORED PASSES AND
CANYONS. IT LOOKS LIKE THE MAIN THREAT WILL BE THROUGH AND BELOW THE
CAJON PASS AND THE SANTA ANA CANYONS WHERE WIND GUSTS COULD
FREQUENTLY EXCEED 45 MPH. SOME STRONGER GUSTS WILL BE POSSIBLE AND
LATER SHIFTS WILL MONITOR FOR ANY CHANGES THAT MAY REQUIRE A WIND
WARNING. BUT FOR NOW...A WIND ADVISORY WILL BE IN EFFECT FROM 9 PM
TONIGHT THROUGH 2 PM SATURDAY.

BY SAT MORNING...A RIDGE WILL BE MOVING OVER SOCAL AND WILL LIKELY
REMAIN WITH US THROUGH CHRISTMAS DAY. WITH RISING 500 MB HEIGHTS AND
THICKNESS...AND WEAK OFFSHORE FLOW...THE DAYS WILL BE FAIR...DRY AND
WARMER...WHILE THE DRY AIR AND MOSTLY CLEAR SKIES ALLOW FOR
CONTINUED CHILLY NIGHTS.

&&

.LONG TERM (TUESDAY THROUGH THURSDAY)...THE GFS MODEL SHOWS THE
RIDGE FLATTENING WITH ANOTHER WEAK SHORT-WAVE TROUGH FORECAST TO
SNEAK BY ON WED MORNING. THE MODEL GENERATES SOME PRECIPITATION...
SO IT LOOKS LIKE IN THE TUE NIGHT TO WED TIME FRAME THERE IS A
CHANCE OF ANOTHER SHOT OF LIGHT PRECIPITATION. WEAK HIGH PRESSURE IS
FORECAST TO BUILD RIGHT BACK IN WITH DRY AND MILD WEATHER INTO THE
NEW YEAR.

&&

.AVIATION...
LINGERING MOISTURE THIS EVENING BETWEEN FL040-FL060 AND BETWEEN
FL080-120 WILL PRODUCE SCATTERED STRATOCUMULUS AND ALTOCUMULUS
STANDING LENTICULARS NEAR/IN LEE OF MOUNTAINS UNTIL 1900 PST/0300
UTC. WIND DIRECTION STILL FROM THE NORTHWEST AT THIS TIME BUT WILL
BE VEERING QUICKLY TO THE NORTH BY 1600 PST/0000 UTC AND THEN TO
NORTHEAST BY 2200 PST/0600 UTC. WIND SPEEDS 35-50 KT BETWEEN
FL050-FL100...SO EXPECT FREQUENT SEVERE TURBULENCE OVER AND IN LEE
OF MOUNTAINS THROUGHOUT NIGHT AND INTO LATE SATURDAY MORNING 1000
PST/1800 UTC.

&&

.MARINE...
ABOUT HALF THE ENERGY FROM THE LARGE WEST NORTHWEST SWELL IN THE
OUTER WATERS IS MAKING IT THROUGH THE ISLANDS...BUT THE 13-14 SECOND
PERIOD IS NOT ALLOWING SIGNIFICANT REFRACTION TOWARDS THE ORANGE
COUNTY COAST...SO A HIGH SURF ADVISORY FOR ONLY SAN DIEGO COUNTY
STILL LOOKS LIKE A GOOD CALL. ALONG EXPOSED SOUTH SAN DIEGO COUNTY
BEACHES FREQUENT 6 TO 12 FOOT BREAKERS ARE OCCURRING. EXPECT ABOUT A
ONE FOOT DROP OVERNIGHT...AND A FOUR FOOT DROP IN HEIGHT FROM
SATURDAY MORNING INTO SUNDAY MORNING.

&&

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

 WIND ADVISORY FOR PORTIONS OF THE INLAND EMPIRE...THE SAN
BERNARDINO MOUNTAINS...AND ORANGE COUNTY...BELOW PASSES AND
CANYONS...SEE LAXNPWSGX.

 HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 7 AM PST SUNDAY FOR
SAN DIEGO COUNTY COASTAL AREAS...SEE LAXSRFSGX.

&&

PUBLIC...JAD
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Dec 22, 6:50 AM PST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
650 AM PST FRI DEC 22 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
650 AM PST FRI DEC 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

* GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS HIGH PRESSURE BUILDS
  OVER NEVADA LATE TONIGHT...ESPECIALLY BELOW PASSES AND CANYONS.

* HIGH SURF WITH DANGEROUS RIP CURRENTS...SEE LAXSRFSGX.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

* GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS HIGH PRESSURE BUILDS
  OVER NEVADA THROUGH SATURDAY MORNING...ESPECIALLY BELOW PASSES AND
  CANYONS.

* HIGH SURF WITH DANGEROUS RIP CURRENTS THROUGH SATURDAY...SEE
  LAXSRFSGX.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:00 AM PSTHigh Surf AdvisorySGXSan Diego48 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.